MAUDE Adverse Event Report: CAREFUSION 303, INC. ALARIS SYSTEM; PUMP, INFUSION

CAREFUSION 303, INC. ALARIS SYSTEM; PUMP, INFUSION
Model Number 8120
Medical Device Problem Codes Use of Device Problem (1670); Inaccurate Delivery (2339)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was initially reported that "something is wrong" with the alaris devices.The customer provided the following information on 17 april 2026.A patient received "100 times" more than the prescribed dose of hydromorphone between (b)(6) 2026 and (b)(6) 2026 while the specific time of event was approximately 1615 on (b)(6) 2026.The patient received more narcotic medication than prescribed and was suspected to be an entry error.The medication was held for six hours, and the patient was heavily sedated for a period of two days.The customer also specified that they were not reporting a pump malfunction.The customer was requesting the following information from the investigation: "we need all manually entered pump changes for: medication type, infusion rate, volume and dose concentration, key entry for pca, clearing of volume infused, between (b)(6) 2026 and (b)(6) 2026".
 
Additional Manufacturer Narrative
Bd technical support troubleshoot with customer over the phone.A follow up report will be submitted once the failure investigation has been completed.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.

Brand Name
ALARIS SYSTEM
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130 4386
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130-4386
8586172000
MDR Report Key25110220
Report Number2016493-2026-26727
Device Sequence Number10339276
Product Code MEA
UDI-Device Identifier10885403812002
UDI-Public(01)10885403812002
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8120
Device Catalogue Number8120 ALARIS PCA MODULE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Supplement Date Received by Manufacturer06/30/2026
Initial Report FDA Received Date05/07/2026
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100
Patient SexUnknown